Red sores in corner of mouth

I have just changed my seretide 125 to a seretide 250 accuhaler. I have been troubled by sores in the corner of my mouth which just don't seem to heal. They are red, sometimes split and sometimes get crusty. After much searching on the web I came across a site which said they were caused by steroid inhalers. Always used a spacer with the 125 but can't use one with the accuhaler. Has anyone else had this problem. Look forward to hearing from you.

Regards

Ally x

7 Replies

oldestnewest
  • Hi Ally - not had that problem, best bet is to see your Dr and get them checked out. Sonja

  • Hi, could you be suffering from oral thrush? Inhaled steriods can cause thrush often. The pharmacist could possibly give you some advice.

    Linday

  • Hi Ally, sorry to hear about your sores. Have you been on antibiotics recently as they can some times cause this condition as well as what the other folk have said. I hope you find some relief and hope you keep well. LIZ x x

  • Hi ally,

    What you're describing sounds like something called angular chelitis, which is just a posh way of saying that the corners of your mouth get split and sore and won't heal up. Sometimes it can be caused by fungus (so like a form of thrush) or it can sometimes be caused by iron deficiency. If it's the former, then some antifungal cream should help; either way, it's worth mentioning to a doc to get it seen to.

    CathBear

  • I've been plagued by this on and off for 6 years but in the last 6 months I've rarely had a time when it has completely cleared up. Sometimes it gets better using lots of blisteze cream (available from Boots, Tesco etc). In May it was driving me mad and I asked my GP about it again. He couldn't decide whether the cause was fungal or bacterial and so prescribed a cream called Nystaform. It works really well for me and clears each flare up of it quite quickly. I have had it come back but at least I have something to get rid of it now! It might be worth a try?

  • I get this from time to time, and mine is because of my Eczema. Something like an oily moisturiser is good, because the area in my case gets so dry and of course everytime you move your mouth it makes the problem worse. I find Epaderm available from GP is good because it stays on the skin longer, and protects the area from the drying effects of the environment around you.

  • I get these sores too. Mine is coursed by the high amounts of inhaler steroids I am on. I used that Corsadole mouthwash and toothpaste (they are expensive but work wonders) everyday and when I get a flare up I used Bonjela cool to treat the inside of my mouth and for the out-side I use my eczema cream Cetraben. If it doesn't clear up within 48 hours or start to show signs of clearing up then I go to the GP but most times he tells me to continue what I am doing.

    I get terrible mouth ulcers, abscesses and thrush and they are s painful. Battling a mouth ulcer as we speak with no improvement over the weekend so doctors tomorrow

You may also like...